MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. ZIP PENCIL 10FT W/0012 UCONN; ZIP PEN SMOKE EVAC PENCIL, E-Z CLEAN

MEGADYNE MEDICAL PRODUCTS, INC. ZIP PENCIL 10FT W/0012 UCONN; ZIP PEN SMOKE EVAC PENCIL, E-Z CLEAN
Model Number 252510
Medical Device Problem Codes Flaked (1246); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo analysis: this is an analysis for a set of images submitted to ethicon endo surgery for evaluation.Image 1: the image provided by the customer shows a gauze with some unknown matter.Image 2: the image provided by the customer shows a different non ees instrument used during a surgical procedure.Image 3 and 4:the image provided by the customer shows an electrode with the coating damage.No conclusion could be reached as to how this issue occurred through photo analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.Additional information received: the dhr review is confirmed that the product was produced accomplishing quality requirements and released according to established procedures.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the current status of the patient? how did the mark indent get on the blade?.
 
Event or Problem Description
It was reported that during a inguinal hernia repair, the ez-clean coating partially detached from the electrode.It was during the test with smoke evacuator pencil.Part of the procedure was tunneled, it can not be excluded that the possibility that the physician touched the electrode with a metal instrument.The electrode was only cleaned with a damp cloth (no abrasive sponge or knife).The customer is familiar with ez-clean electrodes.He has been using them for several years (version 0012m).He has never experienced this before.Disadvantages to the patient included surgical time increased by 10 minutes.The coating particles couldn¿t all be removed and are therefore still in the inguinal canal of the patient.The electrode was immediately removed from the surgical field pictures were taken of the particles just after removal and in the patient.A new smoke evacuator pen with the same reference and lot number was used to finish the procedure.The ez-clean electrode of this pen showed no problem.

Brand Name
ZIP PENCIL 10FT W/0012 UCONN
Common Device Name
ZIP PEN SMOKE EVAC PENCIL, E-Z CLEAN
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
Manufacturer (Section G)
NEW DEANTRONICS TAIWAN, LTD.
Manufacturer Contact
kara ditty-bovard
11506 south state street
draper 84020
6107428552
MDR Report Key13757690
Report Number1721194-2022-00013
Device Sequence Number11383116
Product Code FYD
UDI-Device Identifier10614559105337
UDI-Public10614559105337
Combination Product (Y/N)N
PMA/510(K) Number
K141587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number252510
Device Catalogue Number252510
Device Lot Number2006154
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2022
Initial Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown